Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 21, 2021, 3:20 PM EDT for Clearfield County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 21, 2021, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
County Clearfield County, PA
The radar
The State College radar (KCCX), 49 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted.
281
WWUS81 KCTP 211920
SPSCTP
Special Weather Statement
National Weather Service State College PA
320 PM EDT Mon Jun 21 2021
PAZ017-211945-
Clearfield PA-
320 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD COUNTY UNTIL
345 PM EDT...
At 320 PM EDT, Doppler radar indicated a strong thunderstorm near
Rockton, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Clearfield, Woodland, Curwensville, Hyde, Plymptonville, Rockton,
Lecontes Mills, S.B. Elliot State Park, Morrisdale, Grampian,
Kylertown, Wallaceton, Lumber City and Clearfield-Lawrence Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4107 7875 4122 7821 4096 7812 4088 7880
4093 7881
TIME...MOT...LOC 1920Z 255DEG 31KT 4100 7863
$$
MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:13 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 21, 2:13 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service State College PA 213 PM EDT Mon Jun 21 2021 .SYNOPSIS... Hot and humid conditions for the first full day of summer 2021 will help to fuel a few rounds of gusty, and in some cases, severe thunderstorms this afternoon and evening. Showers will continue tonight and exit the southeast part of the area later Tuesday. Temperatures will trend cooler through midweek before moderating into the weekend. The precipitation pattern should stay rain- free through late week with an increasing chance of showers over the weekend and into early next week. && .NEAR TERM /THROUGH TONIGHT/... 145 PM/1845Z: Visible satellite imagery overlaid with several convective parameter shows the atmos still capped by +8C mid level air across much of Central PA and the Susq Valley, while a few deg C of cooling along with increasing deep-layer shear and llvl theta-e convergence was helping to consolidate 2 distinct lines of strong to severe TSRA across NE Ohio/NW PA and nrn WVA. Further intensification and merging of these lines of TSRA are expected across the Eastern half of the CWA late this afternoon and evening, with several discrete supercells expected within the region of stronger llvl shear and more broadly- looped hodographs across northern PA through 22Z highly conducive for a widespread severe weather outbreak this afternoon/early this evening. Previous disc... Broad warm sector over all of PA (to the SE of a potent, early summer 990 mb sfc low just north of Georgian Bay) with juicy dewpoints in the mid 60s to low 70s was leading to hefty sfc- based capes of 2000-3000 j/kg over all but the far NW zones late this morning. Nearly full sun and several more deg F of heating will contribute another 500+ j/kg of CAPE. SPC upgraded practically the entire CWA to an enhanced risk with their midday update is prudent considering strong, deep- layer shear of 35-40 kts of effective bulk shear and a growing area of DCAPE in excess of 1000 J/KG across the Central Mtns and Susq Valley. A 2-3 hour period of strong to severe multicell/transient supercell storms will grow rapidly upscale into a extensive linear MCS over Central PA and the Susq Valley for the late afternoon and evening hours with another bkn line of strong to locally severe TSRA moving through the NW Mtns early this evening along and just ahead of a cold front. Heat+Humidity peaks this afternoon with max temperatures in the mid 80s to low 90s and max heat index (HX) values forecast to approach 100F in the mid and lower Susquehanna Valley. Forecast max temperatures are a solid 5-10+ degrees above daily climo and within a shouting distance of near-record territory. Convection should weaken and decrease in coverage btwn 00-06Z due to the loss of heating and increasing CINH. Hires models show a relatively lull in precip around 06Z before showers ramp back up across the southeast half of the CWA through Tuesday morning. Minimum temperatures will have the most spread in recent nights thanks to the cold front bisecting the area with lows ranging from the upper 40s in the NW mtns to upper 60s in the far southeast zones. && .SHORT TERM /TUESDAY/... Showers will be across the southeast zones early Tuesday as secondary front traverses the region. Rain should exit this area by late in the day around 22-23Z based on the latest 06Z HRRR. Temps will trend much cooler on Tuesday with 24hrMaxT deltas of -20 to -25F lower vs. Monday. Abnormally dry (below normal PWAT) airmass accompanying area of high pressure will lead to relatively cool (refreshing to for some) nights Tue & Wed with lows in the 40s and 50s. Some of the usually colder spots in the northern tier may drop into the upper 30s Tue night similar to 6/17. Rain-free conditions extend trough midweek with temps going bullish trend starting a series of higher lows and higher highs Wed/Wed night. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... The high will move to the east later in the week with warmer, more humid air moving in from the south and east. A cold front will approach from the west next weekend, but there is still a great deal of uncertainty with the timing of that front and precipitation it will bring. GFS and ECMWF have been trending toward a slower solution on the movement of the front and perhaps even the front stalling over PA next weekend into early next week. This would result in an unsettled period with multiple rain chances for central PA through the middle of the week. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... VFR expected for the next few hours western half of PA, and through the late afternoon across the Susq Valley and points east. Widespread coverage of showers/tstms is expected this afternoon with activity spreading from the NW across the CWA. These storms will bring potential for locally strong wind gusts and torrential rainfall as they impact the area through the afternoon hours. Peak areal extent of TSRA expected between 18z- 00z. A cold front will move through the CWA behind the convection with winds turning more nwrly after 00z. This frontal passage will likely be accompanied by a period of MVFR cigs, mainly across the west. Outlook... Monday-Tuesday...more widespread showers/storms possible areawide. Wednesday-Friday...widespread VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Steinbugl SHORT TERM...Steinbugl LONG TERM...Guseman/Travis AVIATION...Lambert/Colbert/Wagner
Hazardous weather outlook, Jun 21, 2:29 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service State College PA 229 PM EDT Mon Jun 21 2021 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-221830- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 229 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-017-024-033-221830- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- 229 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 21, 1:24 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
124 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 4 SSE KULPMONT 40.75N 76.45W
06/20/2021 SCHUYLKILL PA TRAINED SPOTTER
MULTIPLE TREES DOWN.
&&
QMSpecial weather statement, Jun 21, 2:19 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service State College PA
219 PM EDT Mon Jun 21 2021
PAZ004-005-211900-
McKean PA-Warren PA-
219 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND WARREN
COUNTIES UNTIL 300 PM EDT...
At 218 PM EDT, Doppler radar indicated a strong thunderstorm 9 miles
south of Chapman State Park, moving northeast at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Kane, Sheffield, Wetmore, Ludlow and Westline.
LAT...LON 4191 7878 4166 7868 4162 7896 4163 7928
4164 7928
TIME...MOT...LOC 1818Z 239DEG 27KT 4164 7920
JCGSpecial weather statement, Jun 21, 2:55 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service State College PA
255 PM EDT Mon Jun 21 2021
PAZ005-211930-
McKean PA-
255 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 330
PM EDT...
At 255 PM EDT, Doppler radar indicated a strong thunderstorm near
Coryville, moving northeast at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Coryville, Eldred and Ceres.
LAT...LON 4195 7821 4187 7840 4197 7848 4200 7843
4200 7821
TIME...MOT...LOC 1855Z 237DEG 36KT 4196 7839
JCGLocal storm report, Jun 21, 3:02 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 ENE ENTERPRISE 41.64N 79.54W
06/21/2021 WARREN PA FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ALONG TIDIOUTE
ENTERPRISE RD.
&&
STSpecial weather statement, Jun 21, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
320 PM EDT Mon Jun 21 2021
PAZ017-211945-
Clearfield PA-
320 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD COUNTY UNTIL
345 PM EDT...
At 320 PM EDT, Doppler radar indicated a strong thunderstorm near
Rockton, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Clearfield, Woodland, Curwensville, Hyde, Plymptonville, Rockton,
Lecontes Mills, S.B. Elliot State Park, Morrisdale, Grampian,
Kylertown, Wallaceton, Lumber City and Clearfield-Lawrence Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4107 7875 4122 7821 4096 7812 4088 7880
4093 7881
TIME...MOT...LOC 1920Z 255DEG 31KT 4100 7863
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:03 PM EDT | Special Weather Statement | CTP | Juniata | 12 min |
| Jun 20, 8:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 24 min |
| Jun 20, 8:29 PM EDT | Special Weather Statement | CTP | Dauphin | 16 min |
| Jun 20, 8:35 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Jun 20, 8:47 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:02 PM EDT | Special Weather Statement | CTP | Dauphin | 13 min |
| Jun 20, 9:16 PM EDT | Special Weather Statement | CTP | Schuylkill | 14 min |
| Jun 20, 9:23 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jun 20, 9:29 PM EDT | Areal Flood Advisory | CTP | Lebanon, Schuylkill | 2 hr |
| Jun 21, 4:18 AM EDT | Special Weather Statement | CTP | Warren | 42 min |
| Jun 21, 2:19 PM EDT | Special Weather Statement | CTP | Warren | 41 min |
| Jun 21, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 47 min |
| Jun 21, 2:55 PM EDT | Special Weather Statement | CTP | McKean | 35 min |
| Jun 21, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 21 min |
| Jun 21, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 31 min |
| Jun 21, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 49 min |
| Jun 21, 3:35 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Jun 21, 3:55 PM EDT | Special Weather Statement | CTP | Tioga | 35 min |
| Jun 21, 3:58 PM EDT | Special Weather Statement | CTP | Snyder | 32 min |
| Jun 21, 4:15 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 45 min |
| Jun 21, 4:17 PM EDT | Special Weather Statement | CTP | Cambria | 28 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | CTP | Franklin | 27 min |
| Jun 21, 4:21 PM EDT | Special Weather Statement | CTP | Union | 24 min |
| Jun 21, 4:24 PM EDT | Special Weather Statement | CTP | Centre | 21 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 47 min |
| Jun 21, 4:31 PM EDT | Special Weather Statement | CTP | Lycoming | 44 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 59 min |
| Jun 21, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 36 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 32 min |
| Jun 21, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 30 min |
| Jun 21, 4:52 PM EDT | Special Weather Statement | CTP | Clinton | 23 min |
| Jun 21, 4:55 PM EDT | Special Weather Statement | CTP | Blair | 20 min |
| Jun 21, 4:56 PM EDT | Special Weather Statement | CTP | Sullivan | 19 min |
| Jun 21, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 40 min |
| Jun 21, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 37 min |
| Jun 21, 5:13 PM EDT | Special Weather Statement | CTP | Bedford, Blair | 32 min |
| Jun 21, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 44 min |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 34 min |
| Jun 21, 5:45 PM EDT | Special Weather Statement | CTP | Montour | 45 min |
| Jun 21, 5:52 PM EDT | Special Weather Statement | CTP | Columbia, Northumberland | 23 min |
| Jun 21, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Jun 21, 6:02 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Jun 21, 6:08 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Jun 21, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 15 min |
| Jun 21, 6:20 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| Jun 21, 6:23 PM EDT | Special Weather Statement | CTP | Schuylkill | 37 min |
| Jun 21, 6:49 PM EDT | Special Weather Statement | CTP | Schuylkill | 26 min |
| Jun 21, 7:00 PM EDT | Special Weather Statement | CTP | Somerset | 15 min |
| Jun 21, 7:12 PM EDT | Special Weather Statement | CTP | Carbon | 18 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.